Arkansas, 2007Flash Flooding in Arkansas, January 13, 2007
January 13, 2007 · NWS MEG · 2 events in 2 counties and zones
A stationary front remained over Eastern Arkansas during the evening hours of 1/13/07. Heavy rain developed along the front and produced flash flooding over Northeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front remained over Eastern Arkansas during the evening hours of 1/13/07. Heavy rain developed along the front and produced flash flooding over Northeast Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 13, 6:28 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 13, 6:28 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST SAT JAN 13 2007
.DISCUSSION...
UPDATED FORECAST DUE TO SOME SLIGHT MOVEMENT IN THE QUASI
STATIONARY FRONT THAT IS DRAPED ACROSS THE REGION. KEPT THE
ESSENCE OF THE FORECAST THE SAME COUNTIES JUST BEHIND THE FRONT
NEEDED AN ADJUSTMENT TO THE TEMPERATURES.
&&
.PREV DISCUSSION... /ISSUED 255 PM CST SAT JAN 13 2007/
DISCUSSION...
COLD FRONT WILL REMAIN NEARLY STATIONARY STRETCHING FROM EASTERN
ARKANSAS TO NORTHWEST TENNESSEE THROUGH SUNDAY. A SERIES OF WEAK LOW
PRESSURE CENTERS WILL DEVELOP AND MOVE NORTHEAST ALONG THE FRONT. IN
RESPONSE...BANDS OF HEAVY RAIN WILL CONTINUE TO DEVELOP OVER
NORTHWESTERN PORTIONS OF THE CWA. SOME LOCATIONS OVER NORTHEAST
ARKANSAS HAVE ALREADY RECEIVED 2 INCHES OF RAIN. EXPECT THESE
LOCATIONS TO RECEIVE A TOTAL OF 4 TO 6 INCHES POSSIBLY BY THE END OF
THE DAY SUNDAY. OTHER LOCATIONS IN THE NORTHWESTERN PORTIONS OF THE
CWA ARE LIKELY TO SEE 3 TO 5 INCHES OF RAIN BY THE END OF THE DAY
SUNDAY. A FLOOD WATCH CONTINUES TO BE IN EFFECT. TEMPERATURES BEHIND
THE FRONT WILL REMAIN NEARLY STATIONARY IN THE UPPER 30S TO MID 40S.
AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD WITH LOWS NEAR 60
DEGREES. LOCATIONS NEAR THE FRONT MAY SEE RAPID TEMPERATURE
FLUCTUATIONS AS FRONT MEANDERS AROUND.
SUNDAY NIGHT THROUGH MONDAY NIGHT...FRONT WILL BEGIN TO MOVE
SOUTHWARD SLOWLY. THUS THE AREA OF RAIN OVER NORTHWESTERN PORTIONS
OF THE CWA WILL ALSO BEGIN TO SINK SOUTHWARD. AREAS OVER NORTHEAST
MISSISSIPPI WILL BEGIN TO SEE RAIN CHANCES INCREASE. AS THE FRONT
SINKS SOUTHWARD...COLDER AND DRIER AIR WILL FILTER INTO THE AREA.
PRECIPITATION IS EXPECTED TO END BEFORE ANY POSSIBLE CHANGEOVER TO
WINTER PRECIP CAN OCCUR. BY TUESDAY MORNING AT 12Z...TEMPERATURES
WILL BE IN THE TEENS AND 20S ACROSS THE AREA.
TUESDAY THROUGH WEDNESDAY...COLD CANADIAN HIGH PRESSURE WILL MOVE
INTO THE REGION. SKIES WILL CLEAR ALTHOUGH TEMPERATURES WILL REMAIN
BELOW NORMAL WITH HIGHS IN THE 30S ON TUESDAY AND 30S AND 40S ON
WEDNESDAY. LOWS WILL BE IN THE TEENS AND 20S TUESDAY NIGHT.
WEDNESDAY NIGHT THROUGH FRIDAY...MODELS BEGIN TO DISAGREE ON
SOLUTION DURING THIS TIME PERIOD. THE GFS DROPS A CLOSED OFF UPPER
LOW INTO MISSOURI AND KANSAS WHILE DEVELOPING A SFC LOW OFF THE
TEXAS AND LOUISIANA COAST. THIS BRINGS THE MIDSOUTH INTO AN
OVERRUNNING PATTERN. THE ECMWF DOES NOT SHOW THIS FEATURE AND KEEPS
THE CANADIAN HIGH PRESSURE IN CONTROL. SINCE THIS IS THE FIRST RUN
TO SHOW THIS WILL LEAN TOWARD THE ECWMF AND KEEP THINGS DRY AND COOL.
FRIDAY NIGHT INTO SATURDAY...BOTH THE GFS AND ECWMF IS SHOWING AN
OVERRUNNING PATTERN SETTING UP DURING THIS TIME PERIOD WITH A SFC
LOW DEVELOPING OVER SOUTHEAST TEXAS WITH AN INVERTED TROUGH
STRETCHING NORTHEAST INTO THE MIDSOUTH. EXPECT AREAS OF SHOWERS TO
BREAK OUT OVER AREA AS TEMPERATURES WILL BE WARMER THUS ANY PRECIP
THAT OCCURS WILL BE LIQUID.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CROCKETT-DYER-
GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-
TIPTON-WEAKLEY.
&&
KRM/VALLEHazardous weather outlook, Jan 13, 3:00 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST SAT JAN 13 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CST SAT JAN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR PARTS OF NORTHEAST AND
EAST-CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF WEST
TENNESSEE. THE FLOOD WATCH AREA IS GENERALLY ALONG AND NORTHWEST
OF A LINE FROM MARIANNA ARKANSAS TO MEMPHIS TO PARIS TENNESSEE.
THE WATCH INCLUDES MEMPHIS...JONESBORO AND JACKSON.
A STRONG COLD FRONT REMAIN NEARLY STATIONARY FROM ABOUT PARIS TENNESSEE
TO MEMPHIS TO STUTTGART ARKANSAS. HEAVY RAIN WILL CONTINUE ALONG AND
NORTH OF THE FRONT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY NIGHT FOR
PARTS OF NORTHEAST AND EAST-CENTRAL ARKANSAS...THE MISSOURI
BOOTHEEL AND PARTS OF WEST TENNESSEE. THE FLOOD WATCH AREA IS
GENERALLY ALONG AND NORTHWEST OF A LINE FROM MARIANNA ARKANSAS TO
MEMPHIS TO PARIS TENNESSEE. THE WATCH INCLUDES MEMPHIS...JONESBORO
AND JACKSON.
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE MID-SOUTH SUNDAY
WITH HEAVY RAIN OCCURRING ALONG AND NORTH OF THE FRONT. THE FRONT
WILL BEGIN TO PUSH SOUTHEASTWARD SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
KRM
Flash Flood, Lawrence
- When
- January 13, 7:50 PM CST to 9:50 PM CST
- Where
- Lawrence County, Clover Bend to Hoxie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -91.100
Heavy rain produced flash flooding as a result County Road 543 near Clover Bend and County Road 716 near Hoxie were flooded.
Flash Flood, Randolph
- When
- January 13, 7:50 PM CST to 9:50 PM CST
- Where
- Randolph County, Pocahontas
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 36.270, -90.970
Heavy rain produced flash flooding as a result 13 roads across Randolph county were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Ice Storm in Texas, January 13 to 16, 20071 death · 90 injured · $830,000 · 45 events
- Flash Flooding in Texas, January 13 to 14, 20072 deaths · $8,000 · 11 events
- Flash Flooding and Heavy Rain in Arkansas, January 13 to 14, 20071 death · $1.4 million · 44 events
- High Wind and Frost and Freeze in California, January 13 to 15, 2007$338 million · 56 kt wind · 15 events
- Flooding in Missouri, January 13, 20071 death · 7 events
- Tornado and Flash Flooding in Texas, January 13, 2007$150,000 · F1 · 12 events
- Flash Flooding in Missouri, January 13 to 15, 2007$50,000 · 7 events
- Flash Flooding in Texas, January 13 to 14, 20079 events
- Flash Flooding in Arkansas, January 13, 20074 events
- Frost and Freeze in Oregon, January 13, 20072 events
- Flooding in Kentucky, January 13 to 29, 20072 events
- Flooding in Indiana, January 13 to 27, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11380, 11381.